Alert archive / Colorado / High Wind Warnings in 2022

High Wind Warning 12, NWS Pueblo, CO

April 29, 202211 counties in Colorado

NWS Pueblo, CO issued this high wind warning at Apr 29, 2022, 9:58 AM MDT for 11 counties in Colorado. It took effect at Apr 29, 2022, 11:00 AM MDT. It was in force for 7 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 29, 2022, 9:58 AM MDT (15:58 UTC)
In effect from
Apr 29, 2022, 11:00 AM MDT
Expired
Apr 29, 2022, 6:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Custer County, CO, Fremont County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 11:50 AM MDTNON-TSTM WND GST 634 Ene Poncha Pass, COMESONET STATION FW3603 SALIDA.
Apr 29, 12:24 PM MDTNON-TSTM WND GST 604 S Cheraw, COASOS STATION KLHX LA JUNTA AIRPORT.
Apr 29, 1:08 PM MDTNON-TSTM WND GST 585 Ne Blende, COCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 5 NE BLENDE -- CORRECTS REPORT SOURCE. ASOS STATION KPUB PUEBLO AIRPORT MEASURED 58-MPH WIND AT 108PM MDT.
Apr 29, 1:08 PM MDTNON-TSTM WND GST 585 Ne Blende, COASOS STATION KPUB PUEBLO AIRPORT MEASURED 58-MPH WIND AT 108PM MDT.
Apr 29, 1:42 PM MDTNON-TSTM WND GST 535 Ne Blende, COASOS STATION KPUB PUEBLO AIRPORT REPORTS 61-MPH WIND GUST AT 142PM MDT.
Apr 29, 2:22 PM MDTNON-TSTM WND GST 583 Ese Hoehne, COASOS STATION KTAD TRINIDAD AIRPORT.
Apr 29, 2:58 PM MDTNON-TSTM WND GST 605 Ese Wetmore, COMESONET STATION RDDC2 RED CREEK.
Apr 29, 4:55 PM MDTNON-TSTM WND GST 639 S Springfield, COASOS STATION KSPD 8 S SPRINGFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2022-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2022-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3037 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WWUS75 KPUB 291558
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
958 AM MDT Fri Apr 29 2022

COZ069-070-083-086-093-094-097-099-300000-
/O.NEW.KPUB.HW.W.0012.220429T1700Z-220430T0000Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Springfield Vicinity/Baca County-
958 AM MDT Fri Apr 29 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Fremont County, Pueblo County, as well as Otero,
  Bent, Baca, and eastern Las Animas Counties. Also, central and
  northern portions of the San Luis Valley including Alamosa.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines. Power
  outages are possible. Travel will be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Cohen
3 follow-up statements
295 
WWUS75 KPUB 292046
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
246 PM MDT Fri Apr 29 2022

COZ069-070-083-086-093-094-097-099-300000-
/O.CON.KPUB.HW.W.0012.000000T0000Z-220430T0000Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Springfield Vicinity/Baca County-
246 PM MDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Fremont, Pueblo, Otero, Bent, Baca, and eastern
  Las Animas Counties and central and northern portions of the 
  San Luis Valley including Alamosa.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Power outages are possible. Travel will be difficult, especially
  for high profile vehicles. Blowing dust may reduce visibility on
  area highways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
525 
WWUS75 KPUB 292120
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
320 PM MDT Fri Apr 29 2022

COZ093-094-097-099-300000-
/O.NEW.KPUB.DU.Y.0005.220429T2120Z-220430T0000Z/
/O.CON.KPUB.HW.W.0012.000000T0000Z-220430T0000Z/
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Springfield Vicinity/Baca County-
320 PM MDT Fri Apr 29 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...For the High Wind Warning, west to northwest winds 35 to
  40 mph with gusts up to 60 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust.

* WHERE...La Junta Vicinity/Otero County, Eastern Las Animas 
  County, Las Animas Vicinity/Bent County and Springfield 
  Vicinity/Baca County Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power 
  lines. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ069-070-083-086-300000-
/O.CON.KPUB.HW.W.0012.000000T0000Z-220430T0000Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
320 PM MDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...West to northwest winds 30 to 40 mph with gusts up to 60
  mph.

* WHERE...Pueblo Vicinity/Pueblo County Below 6300 Feet, Del 
  Norte Vicinity/Northern San Luis Valley Below 8500 Feet, 
  Alamosa Vicinity/Central San Luis Valley Below 8500 Feet and 
  Canon City Vicinity/Eastern Fremont County Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ089-095-096-098-300000-
/O.NEW.KPUB.DU.Y.0005.220429T2120Z-220430T0000Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
Lamar Vicinity/Prowers County-
320 PM MDT Fri Apr 29 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Crowley County, Western Kiowa County, Eastern Kiowa 
  County and Lamar Vicinity/Prowers County Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

Cohen
438 
WWUS75 KPUB 292322
NPWPUB

URGENT - WEATHER MESSAGE
National Weather Service Pueblo CO
522 PM MDT Fri Apr 29 2022

COZ093-094-097-099-300200-
/O.EXT.KPUB.DU.Y.0005.000000T0000Z-220430T0200Z/
/O.CON.KPUB.HW.W.0012.000000T0000Z-220430T0000Z/
La Junta Vicinity/Otero County-Eastern Las Animas County-
Las Animas Vicinity/Bent County-Springfield Vicinity/Baca County-
522 PM MDT Fri Apr 29 2022

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...For the High Wind Warning, northwest winds around 35 
  mph with gusts up to 55 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust.

* WHERE...Eastern Las Animas, Bent, and Otero Counties.

* WHEN...For the High Wind Warning, until 6 PM MDT this evening. 
  For the Blowing Dust Advisory, until 8 PM MDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power 
  lines. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ069-070-083-086-300030-
/O.CON.KPUB.HW.W.0012.000000T0000Z-220430T0000Z/
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Canon City Vicinity/Eastern Fremont County-
Pueblo Vicinity/Pueblo County Below 6300 Feet-
522 PM MDT Fri Apr 29 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Northwest winds 30 to 35 mph with gusts up to 60 mph.

* WHERE...Pueblo, Northern and Central San Luis Valley and Eastern
  Fremont Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

COZ098-300200-
/O.EXT.KPUB.DU.Y.0005.000000T0000Z-220430T0200Z/
Lamar Vicinity/Prowers County-
522 PM MDT Fri Apr 29 2022

...BLOWING DUST ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Prowers County.

* WHEN...Until 8 PM MDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

COZ089-095-096-300030-
/O.CON.KPUB.DU.Y.0005.000000T0000Z-220430T0000Z/
Crowley County-Western Kiowa County-Eastern Kiowa County-
522 PM MDT Fri Apr 29 2022

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Crowley, and Kiowa Counties.

* WHEN...Until 6 PM MDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Apr 29, 4:27 AM MDT, 5 hours 31 minutes earlier.

Area forecast discussion, Apr 29, 4:27 AM MDT, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
427 AM MDT Fri Apr 29 2022

.SHORT TERM...(Today and tonight)
Issued at 427 AM MDT Fri Apr 29 2022

1) Strong winds today, gusting 45-55 mph, with extremely dangerous
fire weather conditions across the region

2) Patchy blowing dust will produce low visibility on area highways,
especially across the San Luis Valley and southeast plains

Upper trough moving through the nrn Rockies/nrn Great Basin this
morning will race quickly into the High Plains by late day, as
strong mid/upper level jet ejects eastward across CO. Already seeing
some gusty winds this morning through usual gap flow area around
Walsenburg, with light wly breezes elsewhere. Overnight humidity
recovery has been poor at most locations, and Red Flag conditions
will develop quickly this morning once stronger winds reach the
surface with the onset of mixing 1-3 hrs after sunrise. W-NW winds
then become strong by late morning through the afternoon, with gusts
in the 45-55 mph range common over the mountains and eastern plains,
strongest through Fremont and Pueblo Counties where flow becomes
aligned with the Arkansas Valley in the afternoon. Have held off on
any high wind warnings for today as forecast soundings suggest most
50 kt or greater winds stay just above the mixed layer, though we'll
get close to 60 mph in the San Luis Valley and Canon City/Pueblo in
the afternoon. San Luis Valley and southeast plains look favorable
for blowing dust at times with restricted visibility, though w-nw
flow may keep visibility from dropping too far in Pueblo/Colorado
Springs, as dust from the San Luis Valley will tend to stay south of
Highway 50. Very low risk of a tsra across Kiowa County where low
level moisture holds on longest, though better chances look to be
farther north and east. Also a few rain/snow showers over the
central mountains today as modest upward motion wrings out some
light precip across the higher terrain. Max temps will be slightly
lower than yesterday as mid levels are cooling, though a few near
80f readings are likely over the lower Arkansas Valley.

Tonight, winds only slowly diminish this evening, with most areas
staying mixed and breezy through at least midnight as strong mid
level flow and tight surface pressure gradient remain in place
across the region. By Sat morning, winds over the mountains and
valleys should diminish, and with very dry air in place lows will
fall near/below freezing over most of the area west of I-25.

.LONG TERM...(Saturday through Thursday)
Issued at 427 AM MDT Fri Apr 29 2022

Key Messages:

1) Potential for strong to severe thunderstorms across the Plains on
   Sunday.

2) Progressive weather pattern expected through the week leading to
   ebbs and flows in fire weather concerns along with chances of
   precipitation.

Saturday-Saturday night...Strong northwest flow aloft across the region
early Saturday moderates and becomes more westerly through the day
Saturday as short wave ridging builds across the Rockies ahead of the
next system digging across the Great Basin. Breezy northerly winds
across the far southeast plains early Saturday moderates through the
day as gradient flow relaxes. This, along with temperatures at to
slightly below seasonal levels, will lead to only spotty pockets of
critical fire weather conditions on Saturday, with no fire weather
highlights expected at this time.

Latest models are trending further south and west with the next system
digging into the southern Great Basin on Sunday, before lifting out
across northern Colorado through the day on Monday. With increasing
southwest flow aloft across the area on Sunday, southerly low level
flow with induced lee trough across the plains will help advect low
level moisture with a developing dryline across southeast Colorado
Sunday afternoon. Latest models are indicating MUCape of 500-1500 J/KG
across the plains, and along with steepening lapse rates and increasing
shear profiles, a few strong to severe thunderstorms will be possible
across the plains on Sunday, with the latest SPC Day3 Outlook
indicating a marginal risk across Baca County into southeastern Prowers
County. Warming aloft and breezy west to southwest winds will lead to
highs in the 70s and 80s across the plains, and mainly in the 50s and
60s across the higher terrain, with more widespread critical fire
conditions expected across the San Luis Valley into the southern I-25
Corridor on Sunday. Increasing moisture and uvv associated with the
system will bring showers to the ContDvd later Sunday, especially the
central mountains, where some light snow accumulations will be
possible. Showers to spread east into the Pikes Peak region Sunday
night with some wraparound precipitation possible across Palmer Dvd and
northern portions of the plains Monday morning into the early
afternoon. Temperatures cool behind the passing system and cold front
on Monday, with highs mainly in the 50s and 60s, leading to only spotty
near critical fire weather conditions expected on Monday.

Latest models continue a indicate a progressive pattern, with another
system digging across the Great Basin and into the Rockies in the late
Tuesday and Wednesday timeframe, with yet another system for Friday and
into the early weekend. While differences remain on these systems
strength and movement across the region, they have been trending slower
and further south, especially the EC and EPS ensemble mean with the
Wednesday system, which would bring better chances of precipitation
across southern Colorado. However, with said differences in the
movement of these systems, stayed with current NBM pops and
temperatures, which brings chance to slight pops from north to south
late Tuesday and Wednesday and again on Friday. Again, time will tell.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 427 AM MDT Fri Apr 29 2022

Will keep KCOS and KPUB VFR today, as w-nw wind direction isn't
particularly favorable for prolonged blowing dust. Still a low risk
of some brief (< 1 hr) periods of vis in the 5sm-7sm range around
the time of peak wind this afternoon, though confidence is too low
to include in the taf. At KALS, blowing dust looks more likely, with
periods of MVFR and even brief IFR vis from late morning into early
evening. W-NW winds at all taf sites will be strong today, with
gusts in the 40-50 kt range from around 16z through the afternoon
before slowly diminishing this evening.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 9 AM this morning to 9 PM MDT this evening
for COZ220>222-224>237.

&&

SHORT TERM...PETERSEN
LONG TERM...MW
AVIATION...PETERSEN
Hazardous weather outlook, Apr 29, 4:52 AM MDT, 5 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
452 AM MDT Fri Apr 29 2022

COZ058>089-093>099-301100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
452 AM MDT Fri Apr 29 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Strong west to northwest winds of 25 to 35 mph, with gusts of 50 to
60 mph are expected today, with widespread critical to extreme fire
weather conditions across most of south central and southeast
Colorado. Some areas of blowing dust with visibility dropping below
a mild at times will also be possible today, especially across the
San Luis Valley and southeast plains. An isolated thunderstorm is
possible across Kiowa County this afternoon, with lightning and
gusty winds the main storm threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

One or two strong to severe thunderstorms will be possible across
the far southeast plains Sunday afternoon, with the main storm
threats being strong wind gusts and large hail.

Scattered showers and thunderstorms will be possible across northern
portions of the area, generally along and north of the Highway 50
Corridor, later Sunday and Monday and again later Tuesday and
Wednesday, as a few weather systems move across the Rockies.

The movement of these systems will bring periods of generally
light snowfall to portions of the Continental Divide, especially
the higher terrain of the Central Mountains, later Sunday and
Monday, with light snow accumulations also possible Tuesday and
Wednesday. The movement of these systems will also bring ebbs and
flows in critical fire weather conditions across the area, with
more widespread Red Flag conditions possible across the San Luis
Valley into the I-25 Corridor on Sunday and again on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Conditions that meet reporting criteria for spotters will be
possible over the San Luis Valley and southeast plains today.

10/23

In the hours before

Local storm report, Apr 29, 8:57 AM MDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
857 AM MDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 AM     NON-TSTM WND GST 6 ESE WESTON            37.09N 104.92W
04/29/2022  M56 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CUHC2 BOSQUE.

&&
Local storm report, Apr 29, 9:49 AM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
949 AM MDT FRI APR 29 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 AM     NON-TSTM WND GST 6 ESE WESTON            37.09N 104.92W
04/29/2022  M67 MPH          LAS ANIMAS         CO   MESONET

            MESONET STATION CUHC2 BOSQUE.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 1:20 PM MDTSpecial Weather StatementPUBKiowa25 min
Apr 29, 1:53 PM MDTSpecial Weather StatementPUBKiowa37 min
Apr 29, 2:31 PM MDTSpecial Weather StatementPUBKiowa29 min
Apr 29, 2:56 PM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Huerfano and 5 more13 hr
Apr 29, 3:20 PM MDTBlowing Dust AdvisoryPUBBaca, Bent, Crowley, Kiowa, Las Animas, Otero and 1 more4 hr
Apr 29, 3:46 PM MDTDust Storm WarningPUBBent59 min
Apr 29, 4:00 PM MDTDust Storm WarningPUBBaca, Bent, Las Animas, Prowers90 min
Apr 29, 4:29 PM MDTDust Storm WarningPUBBaca, Bent, Las Animas, Prowers2 hr

Nearby

High Wind Warnings in Colorado, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.